MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-7.0-18/38-45-RB-ANL0-HC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an atherectomy procedure involving a patient with an existing stent in the right distal superficial femoral artery, the check-flo hub separated from a flexor ansel guiding sheath.Contralateral access was obtained in the left groin, and the iliac arteries were reportedly calcified.Resistance was not encountered upon insertion or removal of the sheath.Another manufacturer¿s orbital atherectomy device was used through the sheath during the procedure, and the atherectomy device reportedly was sticking and dragging over its own guide wire upon removal from the patient after use.Later in the procedure, another manufacturer¿s balloon was used through the sheath.Upon removal of the balloon catheter through the sheath, over an unspecified wire, the hub of the flexor sheath separated, with the wire in place.The dilator was not in the sheath at the time of hub separation, and the hub was not used to pull the sheath from the patient during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E:3.Occupation: practice manager.H:3.Device evaluated by mfg.Other: 81: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an atherectomy procedure involving a patient with an existing stent in the right distal superficial femoral artery, the check-flo hub separated from a flexor ansel guiding sheath.Contralateral access was obtained in the left groin, and the iliac arteries were reportedly calcified.Resistance was not encountered upon insertion or removal of the sheath.Another manufacturer¿s orbital atherectomy device was used through the sheath during the procedure, and the atherectomy device reportedly was sticking and dragging over its own guide wire upon removal from the patient after use.Later in the procedure, another manufacturer¿s balloon was used through the sheath.Upon removal of the balloon catheter through the sheath, over an unspecified wire, the hub of the flexor sheath separated, with the wire in place.The dilator was not in the sheath at the time of hub separation, and the hub was not used to pull the sheath from the patient during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), specifications, manufacturing instructions (mi), and quality control (qc) procedures were conducted during the investigation.A visual inspection and dimensional verification were conducted as well.The complainant device was returned to cook for investigation.Physical examination and testing of the returned device confirmed that the hub was separated from the catheter.A document-based investigation evaluation was performed.No related non-conformances or additional complaints were found on the final lot.One relevant non-conformance on one device was noted on the subassembly component lot; however, all non-conforming product was scrapped, there are 100% inspections in place to capture the non-conformance.The product ifu states, ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on the subassembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues likely caused this incident.Due to the customer not providing the respective ancillary devices for investigation, it is not possible to test for compatibility issues between the devices.However, the customer stated that the atherectomy device encountered ¿sticking/dragging¿ over the wire while inserted into the sheath, which could have damaged the sheath.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18426266
Report Number1820334-2024-00002
Device Sequence Number7771523
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)260511(10)15434522
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number15434522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 BARD ULTRAVERSE BALLOON.; FREEDOM FLOW 6FR 135CM CATHETER.; FREEDOM FLOW PERIPHERAL GUIDEWIRE.
Patient SexMale